Alert archive / Colorado / Severe Thunderstorm Warnings in 2007
Severe Thunderstorm Warning 4, NWS Denver/Boulder, CO
NWS Denver/Boulder, CO issued this severe thunderstorm warning at Mar 28, 2007, 5:30 PM MDT for Phillips County, Sedgwick County, Colorado. It was in force for 35 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Mar 28, 2007, 5:30 PM MDT (23:30 UTC)
- Expired
- Mar 28, 2007, 6:05 PM MDT
- In force
- 35 min
- Issued by
- NWS Denver/Boulder, CO
- Area
- Counties, with a storm outline in the text
Counties Phillips County, CO, Sedgwick County, CO
The radar
The Goodland radar (KGLD), 157 km from the middle of the area, began a volume at 23:31 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Mar 28, 5:30 PM MDT | HAIL 1 | 5 E Sixteen-Mile Corner, CO | |
| Mar 28, 5:40 PM MDT | HAIL 1.75 | 2 Sse Pleasant Valley, CO |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 0 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Mar 28, 1:33 PM MDT | Tornado Watch | SPC | 7 hr |
The nearest sounding before it
Denver, CO (KDNR), launched 12:00Z, 11.5 hours before the alert went out and 113 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2075 m above ground
- 0-6 km bulk shear
- 62 kt
- 0-1 km storm-relative helicity
- 29 m²/s²
- 0-3 km storm-relative helicity
- 125 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS55 KBOU 282336 SVRBOU COC095-115-290030- /O.NEW.KBOU.SV.W.0004.070328T2330Z-070329T0030Z/ BULLETIN - IMMEDIATE BROADCAST REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE DENVER CO 530 PM MDT WED MAR 28 2007 THE NATIONAL WEATHER SERVICE IN DENVER HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... SEDGWICK COUNTY IN NORTHEAST COLORADO PHILLIPS COUNTY IN NORTHEAST COLORADO * UNTIL 630 PM MDT * AT 530 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL. THIS STORM WAS LOCATED 3 MILES NORTHEAST OF HOLYOKE...MOVING NORTH AT 50 MPH. NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SECOND SEVERE THUNDERSTORM 7 MILES NORTHEAST OF AMHERST...OR 8 MILES SOUTH OF JULESBURG. * LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO WAGES... SIXTEEN-MILE CORNER...SEDGWICK...PLEASANT VALLEY...PAOLI...OVID... MARKS BUTTE...JULESBURG...HOLYOKE...HIGHLAND CENTER...HAXTUN... FAIRFIELD AND AMHERST. THE PHILLIPS COUNTY STORM HAS A HISTORY OF PRODUCING GOLFBALL SIZE HAIL. SEEK SHELTER NOW INSIDE A STURDY STRUCTURE AND STAY AWAY FROM WINDOWS. IF YOU ARE CAUGHT OUTSIDE...SEEK SHELTER FROM THE WEATHER IN A STRONG BUILDING. DAMAGING WIND...LARGE HAIL...VERY HEAVY RAIN...AND DEADLY LIGHTNING ARE ALL POSSIBLE IN SEVERE THUNDERSTORMS. STAY INSIDE AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4045 10265 4045 10206 4100 10206 4100 10265 $$ BAKER
1 follow-up statement
000 WWUS55 KBOU 290005 SVSBOU SEVERE WEATHER STATEMENT NATIONAL WEATHER SERVICE DENVER CO 600 PM MDT WED MAR 28 2007 COC095-115-290008- /O.CAN.KBOU.SV.W.0004.000000T0000Z-070329T0030Z/ SEDGWICK CO-PHILLIPS CO- 600 PM MDT WED MAR 28 2007 ...THE SEVERE THUNDERSTORM WARNING FOR PHILLIPS AND SEDGWICK COUNTIES IS CANCELLED... THE THUNDERSTORMS THAT PROMPTED THE WARNING HAVE EXITED THE AREA. AT 558 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR NO LONGER INDICATED ANY THUNDERSTORMS CAPABLE OF SEVERE WEATHER WITHIN PHILLIPS AND SEDGWICK COUNTIES. AT 515 PM MDT...A TRAINING WEATHER SPOTTER REPORTED GOLFBALL SIZE HAIL NEAR THE TOWN OF HOLYOKE IN PHILLIPS COUNTY. AT 530 PM MDT..A SECOND WEATHER SPOTTER REPORTED QUARTER SIZE HAIL NEAR THE TOWN OF AMHERST IN SEDGWICK COUNTY. A TORNADO WATCH REMAINS IN EFFECT UNTIL 900 PM MDT WEDNESDAY EVENING FOR NORTHEAST COLORADO. LAT...LON 4045 10265 4045 10206 4100 10206 4100 10265 $$ BAKER
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Denver/Boulder, CO wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 28, 3:50 PM MDT, 1 hour 40 minutes earlier.
Area forecast discussion, Mar 28, 3:50 PM MDT, 1 hour 40 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE DENVER CO 350 PM MDT WED MAR 28 2007 .SHORT TERM...UPPER LOW STILL SPINNING OVER SOUTHERN UTAH AS SHOWN BY WATER VAPOR LOOPS. MODELS BRING THIS LOW INTO NORTHWEST COLORADO BY 12Z THURSDAY...WITH FLOW BECOMING WESTERLY ACROSS MOUNTAINS. NOT TOO CONFIDENT IN THIS SCENERIO GIVEN PREVIOUS MODELS HISTORY. APPEARS THAT FLOW ACROSS MOUNTAINS MAY NOT BE VERY FAVORABLE FOR DECENT SNOW AMOUNTS. BUT THERE SHOULD BE QG ASCENT AND RATHER FAVORABLE LAPSE RATES FOR SOME LIGHT SNOW OVERNIGHT. ACROSS PLAINS... FAIRLY STRONG SOUTHERLY FLOW DOMINATING. LAPS ANALYSIS SHOWING CAPES LESS THAN 500 J/KG...EXPECT FAR NORTHEAST CORNER WHERE CAPES OF AROUND 1000 J/JG EXIST. STILL SOME DECENT SHEAR IN THAT AREA AS SURFACE WINDS OUT OF THE SOUTHEAST. TORNADO WATCH IN EFFECT FOR THAT AREA THROUGH 9 PM THIS EVENING. SURFACE FRONT ACROSS SOUTHERN WYOMING WILL BE HEADING INTO NORTHEAST COLORADO DURING THE EVENING. COOLER TEMPERATURES AND MORE STABLE CONDITIONS WILL FILTER IN BEHIND FRONT AS UPSLOPE FLOW DEVELOPS. MODELS DO NOT GENERATE ANY PRECIPITATION OVERNIGHT...BUT WILL KEEP SOME LOW POPS GOING WITH WITH THE UPSLOPE. COULD EVEN SEE SOME SNOW MIX WITH THE RAIN AFTER MIDNIGHT. ON THURSDAY...MODELS STILL SHOWING UPPER LOW OVER NORTHWEST COLORADO...THOUGH THE LATEST NAM INDICATING ANOTHER LOW OVER SOUTHWEST COLORADO. STILL HAVE SOME UNCERTAINTIES ON EVENTUAL LOCATION...SO WILL NOT CHANGE MUCH TO CURRENT GRIDS. STILL LOOKS LIKE BEST CHANCE FOR PRECIPITATION WILL BE OVER MOUNTAINS AND ALONG FOOTHILLS. WILL KEEP SCATTERED POPS GOING FOR URBAN CORRIDOR AS WEAK UPSLOPE WILL PERSIST. .LONG TERM...THU NGT-SAT...MDLS FAIRLY CONSISTENT BUT SLOWER IN HANDLING UPR TROF OVR CNTRL RCKYS. BOTH THE NAM AND GFS KEEP THE CLSD UPR LO TO THE N OF FCST AREA. SYS WILL STILL MOVE ACRS AREA IN TWO COUPLETS...THE 1ST BFR THIS PRD AND THE 2ND FM FRI INTO FRI NGT AS SHOWN BY Q-G OMEGA FIELDS. THIS 2ND COUPLET IS WHAT KEEPS UPR TROF LINGERING OVR AREA INTO FRI. MDLS SHW ABUNDANT MSTR AND COOL TEMPS IN MTNS BUT NO LRG SNW AMTS. NAM STILL FVRS THE AREA TO THE S AND SW OF METRO DEN WITH THE BEST SNW AMTS ON THU NGT WHILE THE GFS NOW SHWS THE FTHLLS WITH THE MST SNW. LO LVL UPSLP FLO WILL STILL DVLP ON THU AND THU NGT BUT DYNAMICS AND UPWRD MOTION ARE DLAD TIL FRI. WILL STILL KEEP HIEST SNW AMTS IN DOUGLAS COUNTY THU NGT. MDSL TEND TO SPRD PCPN ACRS PLAINS ON FRI BUT TEMPS WUD FVR MORE OF A RAIN SNW MIX. FTHLS ARE STILL FVRD WITH SUM SNW ON FRI IN BOTH NAM AND GFS. PCPN WILL DIMINISH ACRS AREA ON FRI NGT AS UPR TROF MOVES TO NW OF AREA. SUBSIDENT DWNSLP FLO ON SAT WILL WRM TEMPS AND LEAVE ONLY A SLGT CHC OF SNW SHWRS OVR HIR MTNS. TEMPS WILL RMN QUITE CHILLY ON FRI AND WRM ACRS PLAINS ON SAT WITH DWNSLP FLO. WILL GENLY FVR THE COOLER ETA MOS TEMP GDNC VALUES OVR THE WRMR GFS MOS. IN EXTENDED PRD...SUN-WED...MDLS MAINTAIN ZNL FLO ALF ACRS WRN U.S. AND CNTRL RCKYS. A LTL PAC MSTR IN THIS FLO MAY PRODUCE A FEW SNW SHWRS MTNS...OTRW THE AMS WILL RMN DRY AND STBL. A SHT WV MOVG ACRS THE NRN RCKYS WILL ALLOW SFC HI PRES TO SPRD S OVR THE GRT PLAINS AND PRODUCE PSBL PCPN ACRS THE AREA ON WED. TEMPS WILL RMN ABV SEASONAL NORMS AND COOL TO ARND SEASONAL NORMS BY END OF PRD. && .BOU WATCHES/WARNINGS/ADVISORIES...NONE. D-L/GARD...WFO BOULDER
Hazardous weather outlook, Mar 28, 10:50 AM MDT, 6 hours 40 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE DENVER CO 1050 AM MDT WED MAR 28 2007 COZ030>051-291200- JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000 FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/ NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/ SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/ EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES- NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS COUNTY- 1050 AM MDT WED MAR 28 2007 ...SNOW AND BLOWING SNOW ADVISORY UNTIL 6 PM MDT WEDNESDAY FOR THE NORTH CENTRAL MOUNTAINS... THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL COLORADO. .DAY ONE...TODAY AND TONIGHT A FEW SEVERE THUNDERSTORMS ARE POSSIBLE FROM MID AFTERNOON INTO THE EARLY EVENING HOURS NORTHEAST OF A LINE FROM FORT MORGAN TO LIMON. THESE STORMS MAY PRODUCE LARGE HAIL AND STRONG WINDS...THOUGH AN ISOLATED TORNADO CANNOT BE RULED OUT. THE STORMS WILL FOCUS ALONG A DRY LINE WHICH WILL MOVE EASTWARD ACROSS NORTHEAST COLORADO DURING THE AFTERNOON HOURS. A STRONG UPPER LEVEL STORM SYSTEM OVER SOUTHEAST UTAH WILL REMAIN NEARLY STATIONARY THROUGH TONIGHT AS SURFACE LOW PRESSURE INTENSIFIES OVER EASTERN COLORADO. THIS SYSTEM WILL PRODUCE OCCASIONAL SNOW AND GUSTY WINDS IN THE MOUNTAINS THROUGH TONIGHT WITH AREAS OF BLOWING SNOW OVER THE HIGHER MOUNTAIN PASSES. ACCUMULATIONS WILL BE IN THE 3 TO 6 INCH RANGE. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY LIGHT SNOW WILL CONTINUE IN THE MOUNTAINS ON THURSDAY AND THURSDAY NIGHT AS A SLOW MOVING STORM SYSTEM REMAINS OVER COLORADO. A COLD FRONT...WITH SHALLOW LOW LEVEL UPSLOPE CONDITIONS DEVELOPING BEHIND IT...WILL ALLOW LIGHT SNOW TO DEVELOP IN AND NEAR THE FRONT RANGE FOOTHILLS AND PALMER DIVIDE FROM LATE THURSDAY AFTERNOON INTO THURSDAY NIGHT. THE STORM SYSTEM WILL SHIFT TO THE NORTH ON FRIDAY. AS A RESULT PRECIPITATION SHOULD DECREASE ACROSS THE REGION THROUGH THE DAY ON FRIDAY. DRIER AND WARMER CONDITIONS CAN BE EXPECTED FOR THE WEEKEND AND EARLY NEXT WEEK. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED AFTER 2 PM OVER THE FAR NORTHEAST CORNER OF COLORADO. D-L/GARD...WFO BOULDER
The office that day
Everything else NWS Denver/Boulder, CO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Mar 28, 5:05 PM MDT | Severe Thunderstorm Warning | BOU | Phillips, Sedgwick | 25 min |
Nearby
Severe Thunderstorm Warnings in Colorado, 2007Every severe thunderstorm warning in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.